Alert archive / Wisconsin / Marine Weather Statements in 2007

Marine Weather Statement 13, NWS Green Bay, WI

May 31, 2007

NWS Green Bay, WI issued this marine weather statement at May 31, 2007, 2:12 PM CDT. It was in force for 93 min.

The area

The outline as issued.

The facts

Issued
May 31, 2007, 2:12 PM CDT (19:12 UTC)
Expired
May 31, 2007, 3:45 PM CDT
In force
93 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

The radar

The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
FZUS73 KGRB 311914
MWSGRB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
212 PM CDT THU MAY 31 2007

LMZ521-522-312045-
/O.NEW.KGRB.MA.S.0013.070531T1912Z-070531T2045Z/
212 PM CDT THU MAY 31 2007

...THUNDERSTORMS WILL PRODUCE GUSTY WINDS OVER THE SOUTHERN BAY...

AT 207 PM...DOPPLER RADAR INDICATED THUNDERSTORMS...PRODUCING WINDS 
UP TO 34 KNOTS WEST OF A LINE FROM PESHTIGO TO DYCKESVILLE... MOVING 
NORTHEAST AT 15 MPH.

THE THUNDERSTORMS WILL AFFECT THE SOUTHERN BAY OF GREEN BAY UNTIL 
ABOUT 330 PM. 

MARINERS CAN EXPECT GUSTY WINDS UP TO 34 KNOTS...LOCALLY HIGHER
WAVES...AND LIGHTNING STRIKES. BOATERS SHOULD CONSIDER SEEKING SAFE
HARBOR UNTIL THESE STORMS PASS.

LAT...LON 4504 8800 4401 8795 4449 8755 4542 8731

$$

RDM

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this marine weather statement went out at May 31, 2:45 AM CDT, 11 hours 27 minutes earlier.

Area forecast discussion, May 31, 2:45 AM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 AM CDT THU MAY 31 2007

.SHORT TERM...TODAY/TONIGHT/FRIDAY. PLUME OF HIGHER PW WORKING EWD OVER
THE REGION TODAY WILL INTERACT WITH AFTERNOON DIURNAL HEATING TO
INCREASE PCPN COVERAGE OVER THE FCST AREA TODAY.  MAIN BAND OF
CONVECTION ALONG AND JUST AHEAD OF A WEAKENING COLD FRONT JUST WEST OF
WI...AND IS DECREASING IN INTENSITY EARLYT THIS AM.  GIVEN OUTCOME OF
THE LAST FEW DAYS WITH RESPECT TO AFTERNOON DEVELOPMENT WITH FAIR
INSTABILITY...EXPECT SHRA/S WITH ISOLD TSRA TO BECOME MORE NUMEROUS FOR
A PART OF THE DAY.  CHALLENGE WITH THIS FCST IS THE DIMINISHING PCPN
TREND IN THE EVENING.  DRIER SURFACE DEWPOINT AIR WORKING INTO WRN WI
TNT AFTER FROPA...WITH MID LEVEL DRYING PROGGED BY ALL MODELS TO WORK
OVER THE AREA TNT.  WEAK MID LEVEL RIDGING TNT WILL EVENTUALLY END ANY
PCPN BUT WILL LINGER SOME PCPN INTO THE EVENING HOURS AS LONG AS PLUME
OF HIGHER PW LINGERS OVER EASTERN WI THIS EVENING AS PER WV SAT TRENDS.

WITH THE LIGHT WINDS OVERNIGHT...POTENTIAL FOR A BIT MORE FOG
DEVELOPMENT DEPENDING ON ANY CLEARING TREND.

FOR FRIDAY...MID LEVEL RIDGING WILL BE THE MAIN FEATURE FOR THE MORNING
HORUS AND PERHAPS INTO THE AFTERNOON.  RETURN SRLY FLOW DEVELOPS FOR THE
AFTERNOON AS THE UPPER LOW TO THE WEST APPROACHES.  AFTERNOON DIURNAL
CONVECTION BACK ON THE TABLE WITH PROGS PROVIDING FAIR INSTABILITY
AGAIN.

GUID AND FCST TEMPS OVERALL OK...LITTLE ADJUSTMENT NEEDED AT THIS TIME.

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY NIGHT. THE MAJOR WEATHER
FEATURES DURING THIS PART OF THE FORECAST ARE A CLOSED UPPER CIRCULATION
AND SURFACE LOW THAT WILL MOVE FROM THE NORTHERN PLAINS INTO THE WESTERN
GREAT LAKES REGION. THE UPPER CIRCULATION IS EXPECTED TO WEAKEN AND
BECOME AN OPEN WAVE DURING THE EARLY PART OF NEXT WEEK.

PRECIPITATION CHANCES SHOULD INCREASE FRIDAY NIGHT AS SOUTHEAST FLOW
AHEAD OF THE APPROACHING SYSTEM BRINGS INCREASING MOISTURE TO THE
REGION. HAVE KEPT AT LEAST CHANCE POPS IN THE FORECAST THROUGH MONDAY AS
THE SYSTEM SLOWLY MAKES ITS WAY ACROSS THE REGION. LOWERED POPS A LITTLE
BIT ON SATURDAY NIGHT AS MODELS BRING A DRY SLOT INTO THE STATE. HAVE
NOT DEALT WITH THIS SYSTEM ON PREVIOUS SHIFTS...SO HAVE HEDGED A BIT
UNTIL I HAVE A BETTER IDEA OF HOW WELL THE MODELS ARE HANDLING IT.

.AVIATION...EXPECT WIDESPREAD MVFR CIGS/VSBYS TO SPREAD OVER THE REGION
WITH SHRA ACTIVITY...WITH ISOLD IFR VSBYS DUE TO TSRA/S.  FOR TNT...IF
THERE IS SIGNIFICANT CLEARING IN CLOUDS THIS EVENING...THERE IS THE
POTENTIAL FOR IFR/LIFR CONDITIONS DUE TO FOG LATE TONIGHT.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TDH/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 31, 11:45 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT THU MAY 31 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS SHOULD END LATER THIS AFTERNOON
OR EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE UPCOMING WEEKEND AS A
SLOW MOVING AREA OF LOW PRESSURE GRADUALLY DRIFTS OVER THE GREAT LAKES
REGION.

WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...LOCALLY HEAVY
RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-011645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED...
ALTHOUGH THE STRONGER STORMS MAY PRODUCE FREQUENT CLOUD TO
WATER LIGHTNING STRIKES AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE UPCOMING WEEKEND AS A
SLOW MOVING AREA OF LOW PRESSURE GRADUALLY DRIFTS OVER THE GREAT LAKES
REGION.

ECKBERG
WEATHER.GOV/GREENBAY

Nearby

Marine Weather Statements in Wisconsin, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.